MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LUER-LOK GAMMA IRRADIATED; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 10ML LUER-LOK GAMMA IRRADIATED; PISTON SYRINGE
Model Number 304406
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.Investigation summary: two photos and one 10ml syringe (p/n 304406) assembled to an injectate delivery system were received.The syringe was visually evaluated.Part of the barrel from the 1ml grad line to the tip was received broken off from the syringe.The broken piece of the barrel was observed to have its collar cracked around the base and the tip bent.A crack was also present from the zero line on the broken piece up to the last scale marking visible.Potential root cause for the cracked luer defect could not be confirmed based on the evidence provided.The syringe was used in an unknown assembly process after leaving the manufacturing site.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the syringe 10ml luer-lok gamma irradiated leaked from the damaged luer-lock tip and cracked barrel.The following information was provided by the initial reporter: "customer report of issue of "plunger was unable to be pulled" was not confirmed during evaluation, however, leakage was observed from co-set syringe tip area.Checkvalves of flothru housing functioned properly during priming using coset syringe from lab." "tip of returned syringe dimensionally passed iso standard.Leakage occurred from a crack between the tip luer lock and syringe barrel.Damage was also noticed from the threads of the luer lock.".

Brand Name
SYRINGE 10ML LUER-LOK GAMMA IRRADIATED
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12007760
Report Number1213809-2021-00428
Device Sequence Number19914071
Product Code FMF
UDI-Device Identifier50382903044066
UDI-Public50382903044066
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number304406
Device Catalogue Number304406
Device Lot Number8324556
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1